MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 LCS HP 7DEG RT CUT BLK; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES

DEPUY INTERNATIONAL LTD - 8010379 LCS HP 7DEG RT CUT BLK; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Catalog Number 950501227
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Material Twisted/Bent (2981); Mechanical Jam (2983); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.(b)(4).
 
Event or Problem Description
Total knee replacement: during this procedure, a drill pin was inserted into the block, to fix it to the bone.It was found to be slightly bent, resulting in it jamming in the pin slot.It was "cold welded" and unable to be removed.There was a five minute delay to the procedure.Alternate cutting block sourced from another set.No ae to patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> examination of the returned devices confirms the reported event.Product problem has not been identified.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS HP 7DEG RT CUT BLK
Common Device Name
KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8 DT
UK  LS11 8 DT
MDR Report Key8482262
Report Number1818910-2019-89677
Device Sequence Number1783889
Product Code NJL
UDI-Device Identifier10603295225324
UDI-Public10603295225324
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number950501227
Device Lot NumberPG0209
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/23/2019
06/11/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/17/2019
06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR